MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR
Model Number 352.252S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient id# (b)(6).Patient weight not provided for reporting.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device history records review was conducted.The report indicates that the: part # 352.252s, synthes lot # 7710277, supplier lot # na, expiration date: 31-may-2023, release to warehouse date: 06-aug-2014, manufactured by (b)(4).No ncr's were generated during production.Device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported, while the surgeon was using the reamer irrigator aspirator (ria), three (3) ria heads and the shaft of the drive broke.On (b)(6) 2018 a patient, implanted with a competitor¿s device, was undergoing a revision surgery due to a nonunion of a proximal humerus fracture.While the surgeon was harvesting bone graft from the femur, three (3) ria heads broke- 15mm, 13mm, and 12mm.It was also reported the shaft of the driver broke.The surgery was delayed for approximately twenty (20) minutes.No fragments were generated and nothing fell into the patient when the breakage occurred.Products will not be returning.Patient status was reported as stable.No additional information to report.This complaint involved four (4) devices only.This report is 2 of 4 for (b)(4).

Brand Name
13.0MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7535934
Report Number2939274-2018-52268
Device Sequence Number16598954
Product Code HTO
UDI-Device Identifier10886982194466
UDI-Public(01)10886982194466
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number352.252S
Device Catalogue Number352.252S
Device Lot Number7710277
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR